• jenagirl07 jenagirl07
    July 05, 2010
    Can taking Valium and Xanax together at the same time kill me?
    jenagirl07 jenagirl07
    July 05, 2010

    I just took a full 5mg tablet of Valium and I think 10mg of Xanax together at once. the Valium is prescribed to me but the Xanax, my husband's mother gave me so I'm not sure of the dosage. I've never abused medicine but I feel like I'm going insane right now and I have this bad urge to just take the whole bottle and die. I've never been suicidal but I want to die. It's too hard to live anymore. I want to give up. Can I die from this? I don't know why I care. I just don't know what to do anymore. The doctors look at me like I'm a freak. Maybe I am. Can someone help me? I feel so alone.

    READ MORE

FROM OUR EXPERTS

  • Merely Me
    Health Guide
    July 06, 2010
    Merely Me
    Health Guide
    July 06, 2010

    Hello Jenagirl

     

    Just checking in with you.  How are you feeling today?  Are you okay?

     

    Please do write back to us as we want to know if you are feeling better today.

     

    Know that you can write here any time you need to reach out to someone.  We are not a 24 hour crisis intervention type of site but we do try to respond as quickly as we are able.

  • John Folk-Williams
    Health Guide
    July 08, 2010
    John Folk-Williams
    Health Guide
    July 08, 2010

    Hi, jena -

     

    I'm glad you started to feel better yesterday and agree with the others that you should consult with your psychiatrist asap about the medications. Taking a drug offered by a friend or relative - however well-intentioned that person may be - is extremely dangerous since you wouldn't know how it interacts with what you're already taking. These drugs affect not only the way your brain works but also the rest of the vital systems of your body. Just don't do it!

     

    In this case, you've taken two drugs of the same class, known as benzodiazepines. They are the most widely prescribed anti-anxiety medications. Xanax is a high potency drug used for quick relief of panic attacks and extreme anxiety that is supposed to be taken for short periods only, though many go way beyond that advice. Valium is fast acting and used for a wider range of conditions where calming the system is important.

     

    Both of these drugs depress your central nervous system so it's no wonder you felt so sleepy and numb. That's a double whammy that can have dangerous side effects - such as lowering your blood pressure - and adding to depression. Since you're also taking an antidepressant, you add the possibility of another set of interactions. This is just not something to take without a doctor's prescription and careful monitoring of how your body handles it (as you found with your reaction to effexor).

     

    So I just wanted to emphasize the caution about drugs - mixing the wrong ones can distort your thinking also and add to the feeling of wanting to kill yourself.

     

    Stay safe! I would call your psychiatrist to see her sooner to check on this. And you have great advice for all the other sources of help if things get out of hand.

     

    My best to you -

     

    John

     

     

  • Judy
    Health Guide
    July 05, 2010
    Judy
    Health Guide
    July 05, 2010

    Hi, Jenagirl - if you start having a bad reaction to what you just took, you can call the numbers Paul gave you, call an urgent care center or a poison control hotline.

     

    Who is giving you the valium?  I am hoping you're under the care of a psychiatrist - it sounds like valium is not doing it for you and perhaps you need an antidepressant.  Please talk to your doctor as soon as possible.  Your depression is making you think irrationally.  Can you talk to your husband about your fear of going insane and wanting to die?  If he's a reasonably sensitive person, maybe you can let him be some support for you.

     

    I hope you will write back and let us know how you are.  We do care about you.  You look like a beautiful young woman who is very sad.  Please get help.

    • jenagirl07
      July 06, 2010
      jenagirl07
      July 06, 2010

      Thank you for your concern. You are very sweet. The medicine has kicked in and now I feel very numb and calm. I'm going to fall asleep soon. Yes I'm seeing a Psychiatrist. Her name is Dr. Lee and I see her July 16th. I was originally on Effexor XR 75mg for over a year along with 10mg of Valium. The Effexor was starting to make my symptoms worse so Dr. Lee took me off of it pretty much immediately and switched me to 20mg Celexa and 5mg Valium I can take and an extra half of a valium if I feel like i need it. i've only been on this new medicine for a couple of weeks now and I know I'm going through a lot of changes. My husband doesn't understand. He tries to be there for me but since he hasn't had to deal with someone like me and my mood swings, it gets us into a lot of fights. It's really rough right now. Thank you so much for your advice.

      READ MORE

FROM OUR COMMUNITY

  • Paul July 05, 2010
    Paul
    July 05, 2010

    If you feel you are in danger, please call 911 immediately and get medical help. I don't think anyone here at the moment can answer your questions about the drugs.

     

    I know this isn't a 24/7 staffed help line, here at Health Central, not a crisis hotline,  but they have provided phone numbers in the past for places you can call and just talk, any day, any time. People there are willing and able to talk to you about all of these issues, and maybe help point you towards a way to get through this.

     

    Are you seeing a therapist or can you get in touch with your local mental health center for some ideas? Look in the phone book. Do you have someone who trust to turn to for support?

     

    I'll put the phone numbers here for you. I know people here have called and have been helped before. It won't cost you anything and you don't need to say who you are, nor do you have to be threatening harm to yourself, I don't think you are.

    You're just like many of us, and wanting to talk. If you ever need help right away you can call 911. But try one of these, or both, if you need to.

     

    1-800-273-TALK  or

    1-800-784-2433

     

    To check if there are some support groups in your area you can try checking the online organizations:

     

     

    I know you are overwhelmed, and there are so many nice people here who will try to help here too, with time. Please write back and let us know you are safe.

     

    Like I said, this isn't a staffed crisis center, there are usually just other members. You will be getting other answers, but it might take a while.

    READ MORE
    • Paul
      July 05, 2010
      Paul
      July 05, 2010

      Sorry for the poor grammar... just call one of those numbers, okay? Then write and tell us you're alright. You can write here any time you want.

      READ MORE
    • jenagirl07
      July 06, 2010
      jenagirl07
      July 06, 2010

      thank you so much for the important advice. I'm feeling a lot better. the medicine kicked in and now I'm so tired and feel numb. I talked to my brother on the phone for a while and he said I should read my Bible until I fall asleep. I may do that. thank you so much.

      READ MORE
    • Paul
      July 06, 2010
      Paul
      July 06, 2010

      You are welcome. Thank you for writing back, I am so glad you did.

      It's good you have someone to call, like your brother; a few of the members here have told about calling those numbers I gave you and have written they were helpful, even more than that. So if you need to talk to someone, it can't hurt and you can always hang up.

       

      I really hope you write of things specific you are going through or wonder about about. Believe me, there are some fine minds here who can help with good advice, like Judy, who wrote here tonight. Maybe you can help others too.

       

      I'm just glad you are with us. You check back here by tomorrow night, there may be other responses. And let us know how you are doing, please.

       

      READ MORE
    • Paul
      July 06, 2010
      Paul
      July 06, 2010

      Oh, I just saw you telling Judy about stopping Effexor. That drug, more than any other, seems to cause a lot of withdrawal problems and, I don't know when you stopped, but it may well be the cause of at least some of what you are going through!

      Merely Me, a writer and community leader here just commented on a woman talking about stopping Effexor, and there are links to comments from many others who have stopped within her comment.

      You hang in there, and let your doctor know what you are going through, they need to know about the  side effects.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.